Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


sustiva very urgent
May 26, 2005

please Doct Young I am in very poor country and is very difficol to by Sustiva I am 5 days not taking the sustiva I only at the moment taking Lamuvidin 150gr and stavudine 30 mg will be any problem ? the doct said I can miss the sustiva for two weeks after I will have poblem I am concern only to be come resistence please help this question o can I change sustiva with other medication?

Response from Dr. Young

Thank you for your post.

I would not recommend at all that you take only lamivudine and stavudine (d4T) while your missing your efavirenz (Sustiva). This situation could quite rapidly generate drug resistance to lamivudine (3TC) and d4T.

It would probably be better to discontinue taking the other two medications one or two days after you stop the Sustiva (this is because the Sustiva lasts in your body much longer that the 3TC and d4T.

Once you have all three medications, you can resume them all simultaneously.

Hope this helps, feel free to write us back if you have any additional questions. BY



Previous
FRIEND BEING TREATED IGNORANTLY
Next
Recently Started Treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement